Change search
ReferencesLink to record
Permanent link

Direct link
Copulas for Markovian dependence
Stockholm University, Faculty of Science, Department of Mathematics.
2010 (English)In: Bernoulli, ISSN 1350-7265, Vol. 16, no 2, 331-342 p.Article in journal (Refereed) Published
Abstract [en]

Copulas have been popular to model dependence for multivariate distributions, but have not been used much in modelling temporal dependence of univariate time series. This paper demonstrates some difficulties with using copulas even for Markov processes: some tractable copulas such as mixtures between copulas of complete co- and countermonotonicity and independence (Frechet copulas) are shown to imply quite a restricted type of Markov process and Archimedean copulas are shown to be incompatible with Markov chains. We also investigate Markov chains that are spreadable or, equivalently, conditionally i.i.d.

Place, publisher, year, edition, pages
2010. Vol. 16, no 2, 331-342 p.
Keyword [en]
copulas, exchangeability, Markov chain, Markov process
National Category
URN: urn:nbn:se:su:diva-48983DOI: 10.3150/09-BEJ214ISI: 000278910700002OAI: diva2:376250
authorCount :1Available from: 2010-12-10 Created: 2010-12-10 Last updated: 2010-12-14Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Lagerås, Andreas N.
By organisation
Department of Mathematics
In the same journal

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 28 hits
ReferencesLink to record
Permanent link

Direct link